Optimal Intertemporal Consumption Under Uncertainty
We analyze the optimal consumption program of an infinitely-lived consumer who maximizes the discounted sum of utilities subject to a sequence of budget constraints where both the interest rate and his income are stochastic. We show that if the income and interest rate processes are sufficiently stochastic and the long run average rate of interest is greater than or equal to the discount rate, then consumption eventually grows without bound with probability one. We also establish conditions under which the borrowing constraints must be binding and examine how the income process affects the optimal consumption program. (Copyright: Elsevier)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 3 (2000)
Issue (Month): 3 (July)
|Contact details of provider:|| Postal: |
Web page: http://www.EconomicDynamics.org/review.htm
More information through EDIRC
|Order Information:|| Web: http://www.EconomicDynamics.org/RED17.htm Email: |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bewley, Truman, 1980. "The permanent income hypothesis and short-run price stability," Journal of Economic Theory, Elsevier, vol. 23(3), pages 323-333, December.
- Yaari, Menahem E., 1976. "A law of large numbers in the theory of consumer's choice under uncertainty," Journal of Economic Theory, Elsevier, vol. 12(2), pages 202-217, April.
- Bewley, Truman F., 1980. "The permanent income hypothesis and long-run economic stability," Journal of Economic Theory, Elsevier, vol. 22(3), pages 377-394, June.
- Bewley, Truman, 1977. "The permanent income hypothesis: A theoretical formulation," Journal of Economic Theory, Elsevier, vol. 16(2), pages 252-292, December.
- Bewley, Truman, 1983.
"A Difficulty with the Optimum Quantity of Money,"
Econometric Society, vol. 51(5), pages 1485-504, September.
- Schechtman, Jack, 1976. "An income fluctuation problem," Journal of Economic Theory, Elsevier, vol. 12(2), pages 218-241, April.
When requesting a correction, please mention this item's handle: RePEc:red:issued:v:3:y:2000:i:3:p:365-395. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christian Zimmermann)
If references are entirely missing, you can add them using this form.